HOMEPRODUCTSSERVICESCOMPANYCONTACTFAQResearchDictionaryPharmaMobileSign Up FREE or Login

[A clinical case: coronary vasospasm induced by exercise after stopping nifedipine therapy].

Abstract
A 60-year-old man with atypical chest pain not submitted to adequate diagnostic procedures was treated on an empirical basis with nifedipine 20 mg b.i.d. The patient was referred to our institution where a first symptom-limited exercise stress-test during treatment was performed; neither S-T alterations nor clinical symptoms were induced at the maximal tolerated work load. Therefore we suggested a short period of hospital stay to repeat the stress-test after a progressive tapering off of the drug with the aim of obtaining a more definite diagnosis. However the patient refused and an at-home nifedipine withdrawal was planned. Some days later a second test showed marked S-T segment elevation in leads V4 to V6; concomitant high-grade ventricular arrhythmias and anginal pain occurred. Both the ECG alterations and the clinical symptom promptly regressed interrupting the test and administering sublingual isosorbide dinitrate. A coronary angiography performed few days later showed only a single and no significant stenosis of the left anterior descending artery (60%). The clinical and electrocardiographic pictures were therefore attributed to stress-induced vasospastic ischemia. A week later a third maximal stress-test during further treatment with nifedipine was totally negative. The pathophysiological mechanisms of rest and stress-induced vasospastic angina and the usefulness of Ca-blocking agents are discussed.
AuthorsC Oneglia, T Sabatini, G Ghizzoni, C Rusconi
JournalMinerva cardioangiologica (Minerva Cardioangiol) Vol. 40 Issue 3 Pg. 109-14 (Mar 1992) ISSN: 0026-4725 [Print] ITALY
Vernacular TitleCaso clinico: vasospasmo coronarico indotto dall'esercizio dopo sospensione di terapia con nifedipina.
PMID1630675 (Publication Type: Case Reports, English Abstract, Journal Article, Review)
Chemical References
  • Delayed-Action Preparations
  • Nifedipine
Topics
  • Coronary Disease (diagnosis, drug therapy)
  • Coronary Vasospasm (chemically induced, diagnosis)
  • Delayed-Action Preparations
  • Electrocardiography
  • Exercise
  • Exercise Test
  • Humans
  • Male
  • Middle Aged
  • Nifedipine (administration & dosage, adverse effects)
  • Substance Withdrawal Syndrome (diagnosis, etiology)

Join CureHunter, for free Research Interface BASIC access!

Take advantage of free CureHunter research engine access to explore the best drug and treatment options for any disease. Find out why thousands of doctors, pharma researchers and patient activists around the world use CureHunter every day.
Realize the full power of the drug-disease research network!


Choose Username:
Email:
Password:
Verify Password: